Do Testosterone Shots Cause Headaches?

Forget the old saw about growing old gracefully. There is no grace in stubborn weight gain, increased fatigue and accelerating muscle loss. Given the stresses and demands of modern life, aging puts you at a greater disadvantage than ever. It is no surprise, therefore, that men and women, too turn to hormones to recover at least some of what is lost.

Whether it is lean body mass, greater energy or even improved libido, people turn to supplemental testosterone for help. In many cases, the results are very gratifying. However, some side effects may not always be so. For example, do testosterone shots cause headaches?

Testosterone for Health

To be clear, testosterone replacement is not simply a vanity therapy for those suffering a mid-life crisis. A sizable portion of men over 30 experience drops in testosterone (or low-T, for short) that affect overall health.

  • Debilitating fatigue
  • Difficulty concentrating
  • Depression
  • Anxiety
  • Erectile dysfunction

These are only some of the symptoms. Alzheimer’s disease and heart troubles might also have roots in low-T. In fact, female patients can benefit from testosterone hormone replacement therapy (or HRT) as well as their male counterparts. Several scientists contend that this can counter the excess estrogen implicated in breast cancer.

Acknowledging the medically necessary reasons for testosterone shots above and beyond a youthful appearance and sex drive, what is the procedure for receiving this type of supplementation? Getting a prescription is required first. Media for the transmission of testosterone are:

  • Skin patch
  • Topical gels
  • Oral patch for gums
  • Injections

Injections are delivered into the buttocks. Some recipients report highly noticeable improvements; others, mildly noticeable; and still others, no beneficial changes whatsoever.

Are Side-Effects Common?

Very little research exists on the long-term administration of testosterone supplementation. What little that can be mined reveals that these shots may aggravate preexisting conditions like heart disease, sleep apnea, blood clots and prostate problems. Important to stress is that such conditions do not originate with testosterone replacement.

So, will you get headaches from the shots, or not? Every body is different, of course, and a resulting headache could occur. Possibly. Still, this is not a consistently reported adult response to HRT. Ironically, a smattering of patients believe that the testosterone shots relieve their headaches. Since individual physiology possesses a unique set of eccentricities, the safest assertion is that a headache might happen.

If you are contemplating the use of testosterone shots and fear the onset of headaches, your physician can access anecdotal and published testimonies relative to side-effects. The key to this treatment is to evaluate your testosterone levels in the early to mid-morning when they reach their peak. Having an accurate measure might preclude getting the shots at all. In addition, your doctor can provide information on natural means of promoting higher testosterone. There is no point in risking headaches–or any other reaction–if the shots are not necessary.

Leave a Reply